MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-80/I20-40
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Rupture (2208); Vascular Dissection (3160)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft (bsg), afx vela suprarenal, and two (2) ovation ix extenders.The ovation ix extenders were placed bilaterally due to tortuous iliac's to get more coverage.The physician ballooned the overlap with the q50x balloon of the afx2 bsg and the ovation ix extender on the left side causing a dissection in the left common iliac leading to patient blood loss and pressure drop.A coda balloon (non-endologix) advanced on the right side into afx2 bsg to occlude the aorta and stabilize patient pressure.Then a gore vbx balloon mounted stent 11x79 mm (non-endologix) was implanted from the graft bifurcation past endologix limb extension to just above the left internal artery successfully sealing the dissection.The final angiography run demonstrated that the graft was sealed.The patient was reported to be doing well.Per the sizing sheet - this is an off-label case.The proximal neck is off-label due to the 12 mm seal zone however there is probably a 14 mm proximal seal with 28 vela.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported intraoperative lcia (left common iliac artery) dissection was identified as a lcia rupture.This is not consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to excessive ballooning by the physician.In addition, the initial implant procedure was completed off-label due to the 12mm seal zone at the proximal neck, however this was not a contributing factor to the reported event.The procedure-related harm identified was post operative hypotension.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5 describe event or problem.G4 awareness date.H6 patient codes (as evaluated); remove 3160.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft (bsg), afx vela suprarenal, and two (2) ovation ix extenders.The ovation ix extenders were placed bilaterally due to tortuous iliac's to get more coverage.The physician ballooned the overlap with the q50x balloon of the afx2 bsg and the ovation ix extender on the left side causing a dissection in the left common iliac leading to patient blood loss and pressure drop.A coda balloon (non-endologix) advanced on the right side into afx2 bsg to occlude the aorta and stabilize patient pressure.Then a gore vbx balloon mounted stent 11x79 mm (non-endologix) was implanted from the graft bifurcation past endologix limb extension to just above the left internal artery successfully sealing the dissection.The final angiography run demonstrated that the graft was sealed.The patient was reported to be doing well.Note: per the sizing sheet - this is an off-label case.The proximal neck is off-label due to the 12 mm seal zone however there is probably a 14 mm proximal seal with 28 vela.Additional clarification per clinical assessment: the reported intraoperative dissection was refuted, and rather confirmed to be a lcia (left common iliac artery) rupture.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12320886
Report Number2031527-2021-00307
Device Sequence Number2826421
Product Code MIH
UDI-Device Identifier00818009014412
UDI-Public(01)00818009014412(17)231007
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/07/2023
Device Model NumberBEA28-80/I20-40
Device Lot Number2392845002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN: 2359004003); OVATION IX EXTENDER (LN: FS051321-58); OVATION IX EXTENDER (LN: FS060121-06)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR